MAUDE Adverse Event Report: ENCORE MEDICAL L.P. 3DKNEE; INSERT, 3D EX SZ 10RT 9MM

ENCORE MEDICAL L.P. 3DKNEE; INSERT, 3D EX SZ 10RT 9MM
Model Number 392-09-710
Health Effect - Clinical Codes Pain (1994); Scarring (2061)
Date of Event 09/11/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient complaining of pain around his patella from the total knee surgery that was done a couple of years ago.The surgeon went in and removed a lot of scar tissue and checked all components.All components were fine.The surgeon decided to replace the poly insert as a precautionary measure.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the patient was complaining of pain.The in-vivo length of patient service for the implant was 2.1 years.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions, design criteria and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed as non-product related.The root cause for this event was the patient had joint pain.The scope of this investigation is limited without having the explanted parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required since there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
3DKNEE
Common Device Name
INSERT, 3D EX SZ 10RT 9MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6938478
Report Number1644408-2017-00849
Device Sequence Number16368375
Product Code OIY
UDI-Device Identifier00888912120296
UDI-Public(01)00888912120296
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K091956
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model Number392-09-710
Device Catalogue Number392-09-710
Device Lot Number331G1053
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/11/2017
Supplement Date Received by Manufacturer10/12/2017
Initial Report FDA Received Date10/10/2017
Supplement Report FDA Received Date11/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR